MAUDE Adverse Event Report: WARSAW ORTHOPEDICS ATLANTIS ANTERIOR CERVICAL PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

WARSAW ORTHOPEDICS ATLANTIS ANTERIOR CERVICAL PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Catalog Number 6190080
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.
 
Event or Problem Description
Pre-operative diagnosis for this procedure: cervical fusion type of procedure or technique used: acdf(anterior cervical discectomy and fusion) levels implanted: 4 it was reported that during surgery, bottom of the plate broke off when surgeon was screwing the bottom portion.Plate was removed and retained.No fragment of the product remained in the patient.No patient complications were reported.
 
Additional Manufacturer Narrative
Product analysis: visual examination confirms implant assembly separated.Optical and microscopic examination of the implant reveals ratchet spring pocket is cracked and deformed open.Microscopic examination reveals implant end component ratcheting catch features and ratchet spring pocket plastically deformed, consistent with intraoperative tensile overload.Bone screw witness marks noted at the base of the on separated component screw holes.Additionally, plate separation occurred intraoperatively during screw placement, testing determined that hyper angulated or off-center screw insertion could result in loads capable of disassembling the plates.This observation, in conjunction with the aforementioned plastic deformation of the mating ratcheting components is consistent with hyper angulated and/or off-center screw insertion resulting in the aforementioned plate disassembly.Conclusion: the above observations are consistent with hyper angulated and/or off-centered screw insertion, resulting in tensile overload of implant assembly.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ATLANTIS ANTERIOR CERVICAL PLATE SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key6492878
Report Number1030489-2017-00894
Device Sequence Number1626856
Product Code KWQ
UDI-Device Identifier00613994235763
UDI-Public00613994235763
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K063100
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6190080
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2017
Initial Date Received by Manufacturer 03/20/2017
Supplement Date Received by ManufacturerNot provided
05/10/2017
Initial Report FDA Received Date04/14/2017
Supplement Report FDA Received Date05/30/2017
10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age49 YR